Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 150, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jul 5, 2012, 10:43 PM CDT for Colbert County, Franklin County, Lawrence County, Alabama. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 10:43 PM CDT (03:43 UTC)
- Expired
- Jul 5, 2012, 11:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Colbert County, AL, Franklin County, AL, Lawrence County, AL
The radar
The Columbus AFB radar (KGWX), 85 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 11:07 PM CDT | TSTM WND DMG | 3 Sw Phil Campbell, AL | OAK TREE FELL ACROSS A COUNTY ROAD. WIND GUSTS ESTIMATED TO BE 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1343 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
208
WUUS54 KHUN 060343
SVRHUN
ALC033-059-079-060430-
/O.NEW.KHUN.SV.W.0150.120706T0343Z-120706T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1043 PM CDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN COLBERT COUNTY IN NORTHWEST ALABAMA...
FRANKLIN COUNTY IN NORTHWEST ALABAMA...
SOUTHWESTERN LAWRENCE COUNTY IN NORTHWEST ALABAMA...
* UNTIL 1130 PM CDT
* AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM MT HESTER TO 13 MILES SOUTHEAST OF PHIL
CAMPBELL...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF
IUKA TO HALEYVILLE...AND MOVING SOUTHWEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
SRYGLEY CHURCH...PHIL CAMPBELL...
BELGREEN...
MALONE...MYNOT...
ALLSBORO...
MAUD...DUKETON...
PLEASANT SITE...
LAT...LON 3474 8812 3482 8793 3474 8784 3473 8780
3430 8722 3430 8742 3432 8817 3434 8818
TIME...MOT...LOC 0343Z 060DEG 14KT 3472 8801 3422 8754
$$
SS3 follow-up statements
588
WWUS54 KHUN 060403
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1103 PM CDT THU JUL 5 2012
ALC079-060413-
/O.CAN.KHUN.SV.W.0150.000000T0000Z-120706T0430Z/
LAWRENCE AL-
1103 PM CDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAWRENCE COUNTY
IS CANCELED...
LAT...LON 3466 8812 3474 8784 3470 8786 3440 8753
3430 8753 3432 8817 3434 8818
TIME...MOT...LOC 0403Z 060DEG 14KT 3468 8809 3418 8762
$$
ALC033-059-060430-
/O.CON.KHUN.SV.W.0150.000000T0000Z-120706T0430Z/
COLBERT AL-FRANKLIN AL-
1103 PM CDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR FRANKLIN AND SOUTHWESTERN COLBERT COUNTIES...
AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MYNOT TO 13 MILES SOUTHEAST
OF PHIL CAMPBELL...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST
OF IUKA TO HALEYVILLE...MOVING SOUTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DUKETON...DEMPSEY...MAUD...PLEASANT SITE...POGO...HALLTOWN...
ATWOOD...VINA...RED BAY AND HODGES
LAT...LON 3466 8812 3474 8784 3470 8786 3440 8753
3430 8753 3432 8817 3434 8818
TIME...MOT...LOC 0403Z 060DEG 14KT 3468 8809 3418 8762
$$
SS756
WWUS54 KHUN 060417
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1117 PM CDT THU JUL 5 2012
ALC033-060427-
/O.CAN.KHUN.SV.W.0150.000000T0000Z-120706T0430Z/
COLBERT AL-
1117 PM CDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLBERT COUNTY IS
CANCELED...
LAT...LON 3455 8812 3458 8798 3457 8797 3458 8788
3457 8782 3439 8765 3431 8764 3432 8817
3434 8818
TIME...MOT...LOC 0417Z 060DEG 14KT 3465 8815 3415 8768
$$
ALC059-060430-
/O.CON.KHUN.SV.W.0150.000000T0000Z-120706T0430Z/
FRANKLIN AL-
1117 PM CDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR FRANKLIN COUNTY...
AT 1113 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF PLEASANT SITE TO 13 MILES SOUTH OF PHIL CAMPBELL...OR
ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF IUKA TO 6 MILES
SOUTHWEST OF HALEYVILLE...MOVING SOUTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HALLTOWN...ATWOOD...VINA...RED BAY AND HODGES
LAT...LON 3455 8812 3458 8798 3457 8797 3458 8788
3457 8782 3439 8765 3431 8764 3432 8817
3434 8818
TIME...MOT...LOC 0417Z 060DEG 14KT 3465 8815 3415 8768
$$
SS232
WWUS54 KHUN 060428
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1128 PM CDT THU JUL 5 2012
ALC059-060438-
/O.EXP.KHUN.SV.W.0150.000000T0000Z-120706T0430Z/
FRANKLIN AL-
1128 PM CDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY EXPIRES AT
1130 PM CDT...
WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.
LAT...LON 3455 8812 3458 8798 3457 8797 3458 8788
3457 8782 3439 8765 3431 8764 3432 8817
3434 8818
TIME...MOT...LOC 0428Z 060DEG 14KT 3463 8820 3413 8772
$$
SSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 8:36 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 5, 8:36 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 836 PM CDT THU JUL 5 2012 .DISCUSSION... A FAIRLY STRONG OUTFLOW BOUNDARY CONTINUES TO PUSH SOUTHEAST FROM NORTHEASTERN ALABAMA INTO MADISON...MARSHALL...AND CULLMAN COUNTIES OVER THE NEXT FEW HOURS. STRONG TO SEVERE STORMS WILL CONTINUE TO DEVELOP...MAINLY EAST OF I-65...AND PUSH SOUTHWARD ACROSS NORTHEASTERN ALABAMA AND POSSIBLY INTO CULLMAN COUNTY OVER THE NEXT FEW HOURS. DUE TO THE ONGOING COVERAGE HAVE INCREASED POP TO BETWEEN 60 AND 70 PERCENT EAST OF I-65. FURTHER WEST KEPT ONLY A 30 TO 40 PERCENT CHANCE OF PRECIPITATION. LARGE HAIL WILL REMAIN POSSIBLE WITH ANY SEVERE STORMS...BUT THE BIGGEST THREAT WILL BE DAMAGING WINDS BETWEEN 60 AND 80 MPH. KTW && .AVIATION... /ISSUED 638 PM CDT THU JUL 5 2012/ MORE CONFIDENT A STORM COULD COME WITHIN THE VICINITY OF KHSV THROUGH 06/03Z...SO INCLUDED A VCTS FROM 06/01Z TO 06/03Z. KMSL LOOKS MORE DOUBTFULL. VFR CONDITIONS ARE EXPECTED THROUGH MIDNIGHT...BEFORE VSBYS WILL LIKELY DROP AS FOG DEVELOPS TOWARDS DAYBREAK DUE TO PREVIOUS RAINFALL AT BOTH KHSV AND KMSL THIS AFTERNOON AND EVENING. DROPPED VSBYS AT BOTH LOCATIONS TO MVFR CRITERIA DURING THIS TIME. FUTURE SHIFTS MAY NEED TO ADD TSRA IN FOR FRIDAY...BUT AT THIS TIME COVERAGE IS TOO UNCERTAIN TO ADD. KTW && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 71 98 72 98 74 / 70 30 20 30 20 SHOALS 74 97 71 100 73 / 40 30 20 30 20 VINEMONT 73 93 70 96 72 / 70 30 20 30 20 FAYETTEVILLE 72 96 71 99 72 / 70 30 20 30 20 ALBERTVILLE 72 96 70 95 70 / 70 30 20 30 20 FORT PAYNE 73 95 68 96 70 / 70 30 20 30 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 5, 6:30 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 630 PM CDT THU JUL 5 2012 ALZ001>010-016-TNZ076-096-097-060730- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 630 PM CDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL PERSIST ACROSS THE TENNESSEE VALLEY THROUGH THE EVENING HOURS. A FEW STORMS WILL REACH STRONG TO MARGINALLY SEVERE LIMITS WITH THE PRIMARY THREATS BEING DAMAGING WIND GUSTS TO AROUND 60 MPH AND HAIL TO THE SIZE OF QUARTERS. IN ADDITION...THE SLOW SOUTHWARD PROGRESSION AND ROBUST NATURE OF ANY DEVELOPING STORMS WILL RESULT IN LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. ANY STRONGER STORMS SHOULD DIMINISH BY LATE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. A FEW STORMS MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING. AN APPROACHING COLD FRONT WILL INCREASE THE CHANCES FOR MORE WIDESPREAD COVERAGE OF THUNDERSTORMS ON MONDAY THROUGH WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE THROUGH THIS EVENING. PLEASE FORWARD ANY REPORTS OF DAMAGE OR HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE OFFICE IN HUNTSVILLE...OR YOUR LOCAL EMERGENCY MANAGEMENT AGENCY.
In the hours before
Local storm report, Jul 5, 8:56 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
856 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 W KILLEN 34.86N 87.57W
07/05/2012 LAUDERDALE AL EMERGENCY MNGR
TREES WERE BLOWN DOWN AND A MARINA COLLAPSED.
0431 PM HAIL 4 SE HUNTSVILLE 34.67N 86.57W
07/05/2012 E0.25 INCH MADISON AL TRAINED SPOTTER
PEA SIZE HAIL WAS REPORTED.
0434 PM HAIL 4 SE HUNTSVILLE 34.67N 86.57W
07/05/2012 E1.00 INCH MADISON AL TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
MARTIN ROAD AND MEMORIAL PARKWAY
0437 PM HAIL 2 E HUNTSVILLE 34.71N 86.59W
07/05/2012 E0.50 INCH MADISON AL TRAINED SPOTTER
DIME SIZE HAIL WAS REPORTED NEAR THE INTERSECTION OF
DRAKE AVENUE AND MEMORIAL PARKWAY
0453 PM HAIL 6 SSE REDSTONE ARSENAL 34.60N 86.63W
07/05/2012 E0.75 INCH MADISON AL TRAINED SPOTTER
DIME TO PENNY SIZE HAIL WAS REPORTED.
0515 PM TSTM WND DMG 3 ESE HUNTSVILLE 34.68N 86.58W
07/05/2012 MADISON AL TRAINED SPOTTER
LARGE TREE BRANCHES REPORTED DOWN NEAR THE CORNER OF GOLF
ROAD AND MEMORIAL PARKWAY
0527 PM HAIL 5 NNW HUNTSVILLE 34.77N 86.65W
07/05/2012 E1.00 INCH MADISON AL PUBLIC
QUARTER SIZE HAIL WAS REPORTED
0529 PM TSTM WND DMG 6 S MERIDIANVILLE 34.79N 86.58W
07/05/2012 MADISON AL AMATEUR RADIO
WIND GUSTS ESTIMATED AT 60 MPH
0529 PM HAIL 6 S MERIDIANVILLE 34.79N 86.58W
07/05/2012 E1.00 INCH MADISON AL AMATEUR RADIO
QUARTER SIZE HAIL REPORTED
0837 PM TSTM WND GST GRANT 34.53N 86.25W
07/05/2012 E50.00 MPH MARSHALL AL EMERGENCY MNGR
50 MPH GUST ESTIMATED IN THE LUCAS GAP COMMUNITY NEAR
GRANT.
0847 PM TSTM WND GST GUNTERSVILLE 34.36N 86.29W
07/05/2012 M55.00 MPH MARSHALL AL EMERGENCY MNGR
MEASURED SUSTAINED WINDS OF 45 MPH WITH GUSTS TO 55 MPH
IN GUNTERSVILLE.
0849 PM TSTM WND DMG GUNTERSVILLE 34.36N 86.29W
07/05/2012 MARSHALL AL EMERGENCY MNGR
SMALL TREES BLOWN DOWN IN THE CITY OF GUNTERSVILLE. POWER
IS ALSO OUT IN GUNTERSVILLE AND BOAZ.
&&
CALocal storm report, Jul 5, 9:10 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
910 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 W KILLEN 34.86N 87.57W
07/05/2012 LAUDERDALE AL EMERGENCY MNGR
TREES WERE BLOWN DOWN AND A MARINA COLLAPSED.
0431 PM HAIL 4 SE HUNTSVILLE 34.67N 86.57W
07/05/2012 E0.25 INCH MADISON AL TRAINED SPOTTER
PEA SIZE HAIL WAS REPORTED.
0434 PM HAIL 4 SE HUNTSVILLE 34.67N 86.57W
07/05/2012 E1.00 INCH MADISON AL TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
MARTIN ROAD AND MEMORIAL PARKWAY
0437 PM HAIL 2 E HUNTSVILLE 34.71N 86.59W
07/05/2012 E0.50 INCH MADISON AL TRAINED SPOTTER
DIME SIZE HAIL WAS REPORTED NEAR THE INTERSECTION OF
DRAKE AVENUE AND MEMORIAL PARKWAY
0453 PM HAIL 6 SSE REDSTONE ARSENAL 34.60N 86.63W
07/05/2012 E0.75 INCH MADISON AL TRAINED SPOTTER
DIME TO PENNY SIZE HAIL WAS REPORTED.
0515 PM TSTM WND DMG 3 ESE HUNTSVILLE 34.68N 86.58W
07/05/2012 MADISON AL TRAINED SPOTTER
LARGE TREE BRANCHES REPORTED DOWN NEAR THE CORNER OF GOLF
ROAD AND MEMORIAL PARKWAY
0527 PM HAIL 5 NNW HUNTSVILLE 34.77N 86.65W
07/05/2012 E1.00 INCH MADISON AL PUBLIC
QUARTER SIZE HAIL WAS REPORTED
0529 PM TSTM WND DMG 6 S MERIDIANVILLE 34.79N 86.58W
07/05/2012 MADISON AL AMATEUR RADIO
WIND GUSTS ESTIMATED AT 60 MPH
0529 PM HAIL 6 S MERIDIANVILLE 34.79N 86.58W
07/05/2012 E1.00 INCH MADISON AL AMATEUR RADIO
QUARTER SIZE HAIL REPORTED
0837 PM TSTM WND GST GRANT 34.53N 86.25W
07/05/2012 E50.00 MPH MARSHALL AL EMERGENCY MNGR
50 MPH GUST ESTIMATED IN THE LUCAS GAP COMMUNITY NEAR
GRANT.
0847 PM TSTM WND GST GUNTERSVILLE 34.36N 86.29W
07/05/2012 M55.00 MPH MARSHALL AL EMERGENCY MNGR
MEASURED SUSTAINED WINDS OF 45 MPH WITH GUSTS TO 55 MPH
IN GUNTERSVILLE.
0847 PM TSTM WND DMG NEW HOPE 34.54N 86.42W
07/05/2012 MADISON AL EMERGENCY MNGR
TREE BLOWN DOWN ONTO A HOUSE ON CEDAR POINT ROAD.
0849 PM TSTM WND DMG GUNTERSVILLE 34.36N 86.29W
07/05/2012 MARSHALL AL EMERGENCY MNGR
SMALL TREES BLOWN DOWN IN THE CITY OF GUNTERSVILLE. POWER
IS ALSO OUT IN GUNTERSVILLE AND BOAZ.
0849 PM LIGHTNING MOORESVILLE 34.63N 86.88W
07/05/2012 LIMESTONE AL EMERGENCY MNGR
LIGHTNING SPARKED A BRUSH FIRE ON RIVERTON ROAD IN
MOORESVILLE. FIRE DEPARTMENT IS ON THE SCENE.
0850 PM LIGHTNING KILPATRICK 34.27N 86.08W
07/05/2012 DEKALB AL EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE IN KILPATRICK. FIRE DEPARTMENT
IS ON THE SCENE.
0850 PM NON-TSTM WND DMG PEEKS CORNER 34.39N 85.87W
07/05/2012 DEKALB AL EMERGENCY MNGR
GUST FRONT WINDS DOWNED TREES IN PEEKS CORNER.
0850 PM TSTM WND DMG NEW HOPE 34.54N 86.42W
07/05/2012 MADISON AL EMERGENCY MNGR
TREE FELL ON POWERLINES ON MAIL ROAD IN NEW HOPE.
&&
CALocal storm report, Jul 5, 9:13 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
913 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 W KILLEN 34.86N 87.57W
07/05/2012 LAUDERDALE AL EMERGENCY MNGR
TREES WERE BLOWN DOWN AND A MARINA COLLAPSED.
0431 PM HAIL 4 SE HUNTSVILLE 34.67N 86.57W
07/05/2012 E0.25 INCH MADISON AL TRAINED SPOTTER
PEA SIZE HAIL WAS REPORTED.
0434 PM HAIL 4 SE HUNTSVILLE 34.67N 86.57W
07/05/2012 E1.00 INCH MADISON AL TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
MARTIN ROAD AND MEMORIAL PARKWAY
0437 PM HAIL 2 E HUNTSVILLE 34.71N 86.59W
07/05/2012 E0.50 INCH MADISON AL TRAINED SPOTTER
DIME SIZE HAIL WAS REPORTED NEAR THE INTERSECTION OF
DRAKE AVENUE AND MEMORIAL PARKWAY
0453 PM HAIL 6 SSE REDSTONE ARSENAL 34.60N 86.63W
07/05/2012 E0.75 INCH MADISON AL TRAINED SPOTTER
DIME TO PENNY SIZE HAIL WAS REPORTED.
0515 PM TSTM WND DMG 3 ESE HUNTSVILLE 34.68N 86.58W
07/05/2012 MADISON AL TRAINED SPOTTER
LARGE TREE BRANCHES REPORTED DOWN NEAR THE CORNER OF GOLF
ROAD AND MEMORIAL PARKWAY
0527 PM HAIL 5 NNW HUNTSVILLE 34.77N 86.65W
07/05/2012 E1.00 INCH MADISON AL PUBLIC
QUARTER SIZE HAIL WAS REPORTED
0529 PM TSTM WND DMG 6 S MERIDIANVILLE 34.79N 86.58W
07/05/2012 MADISON AL AMATEUR RADIO
WIND GUSTS ESTIMATED AT 60 MPH
0529 PM HAIL 6 S MERIDIANVILLE 34.79N 86.58W
07/05/2012 E1.00 INCH MADISON AL AMATEUR RADIO
QUARTER SIZE HAIL REPORTED
0815 PM TSTM WND GST SCOTTSBORO 34.67N 86.03W
07/05/2012 M58.00 MPH JACKSON AL AWOS
50 KNOT GUST RECORDED AT SCOTTSBORO AIRPORT.
0837 PM TSTM WND GST GRANT 34.53N 86.25W
07/05/2012 E50.00 MPH MARSHALL AL EMERGENCY MNGR
50 MPH GUST ESTIMATED IN THE LUCAS GAP COMMUNITY NEAR
GRANT.
0847 PM TSTM WND DMG NEW HOPE 34.54N 86.42W
07/05/2012 MADISON AL EMERGENCY MNGR
TREE BLOWN DOWN ONTO A HOUSE ON CEDAR POINT ROAD.
0847 PM TSTM WND GST GUNTERSVILLE 34.36N 86.29W
07/05/2012 M55.00 MPH MARSHALL AL EMERGENCY MNGR
MEASURED SUSTAINED WINDS OF 45 MPH WITH GUSTS TO 55 MPH
IN GUNTERSVILLE.
0849 PM LIGHTNING MOORESVILLE 34.63N 86.88W
07/05/2012 LIMESTONE AL EMERGENCY MNGR
LIGHTNING SPARKED A BRUSH FIRE ON RIVERTON ROAD IN
MOORESVILLE. FIRE DEPARTMENT IS ON THE SCENE.
0849 PM TSTM WND DMG GUNTERSVILLE 34.36N 86.29W
07/05/2012 MARSHALL AL EMERGENCY MNGR
SMALL TREES BLOWN DOWN IN THE CITY OF GUNTERSVILLE. POWER
IS ALSO OUT IN GUNTERSVILLE AND BOAZ.
0850 PM LIGHTNING KILPATRICK 34.27N 86.08W
07/05/2012 DEKALB AL EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE IN KILPATRICK. FIRE DEPARTMENT
IS ON THE SCENE.
0850 PM NON-TSTM WND DMG PEEKS CORNER 34.39N 85.87W
07/05/2012 DEKALB AL EMERGENCY MNGR
GUST FRONT WINDS DOWNED TREES IN PEEKS CORNER.
0850 PM TSTM WND DMG NEW HOPE 34.54N 86.42W
07/05/2012 MADISON AL EMERGENCY MNGR
TREE FELL ON POWERLINES ON MAIL ROAD IN NEW HOPE.
0905 PM TSTM WND DMG GUNTERSVILLE 34.36N 86.29W
07/05/2012 MARSHALL AL EMERGENCY MNGR
NUMEROUS TREES BLOWN DOWN ON THE PENINSULA IN THE CITY OF
GUNTERSVILLE.
&&
CALocal storm report, Jul 5, 9:20 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
920 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG CROSSVILLE 34.29N 85.99W
07/05/2012 DEKALB AL TRAINED SPOTTER
SEVERAL 8FT TALL PINE TREES BLOWN DOWN HEAR HWY 160 IN
CROSSVILLE.
&&
CALocal storm report, Jul 5, 9:27 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
927 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 2 W ARAB 34.32N 86.53W
07/05/2012 MARSHALL AL EMERGENCY MNGR
WIDESPREAD TREES BLOWN DOWN SOUTH OF ARAB NEAR
INTERSECTION OF HULACO ROAD AND HWY 69.
&&
CASpecial weather statement, Jul 5, 9:38 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 938 PM CDT THU JUL 5 2012 ALZ004-060330- LAWRENCE- 938 PM CDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 1030 PM CDT... AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOULTON...MOVING SOUTH AT 30 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WREN...LANDERSVILLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3431 8719 3432 8751 3460 8734 3453 8714 TIME...MOT...LOC 0239Z 021DEG 25KT 3448 8728 SS
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:00 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 30 min |
| Jul 5, 7:53 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 52 min |
| Jul 5, 8:05 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 40 min |
| Jul 5, 8:29 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall | 46 min |
| Jul 5, 8:38 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 52 min |
| Jul 5, 8:51 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 39 min |
| Jul 5, 9:38 PM CDT | Special Weather Statement | HUN | Lawrence | 52 min |
| Jul 5, 9:53 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Morgan | 52 min |
| Jul 6, 11:02 AM CDT | Heat Advisory | HUN | Colbert, Lauderdale | 6 hr |
| Jul 6, 1:08 PM CDT | Special Weather Statement | HUN | Lauderdale | 37 min |
| Jul 6, 1:45 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 30 min |
| Jul 6, 2:13 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 32 min |
| Jul 6, 2:16 PM CDT | Special Weather Statement | HUN | Colbert | 29 min |
| Jul 6, 2:33 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 27 min |
| Jul 6, 2:45 PM CDT | Special Weather Statement | HUN | Lauderdale | 45 min |
| Jul 6, 2:51 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 24 min |
| Jul 6, 2:59 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 31 min |
| Jul 6, 6:54 PM CDT | Special Weather Statement | HUN | Marshall | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.